Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Cellulitis in the abdomen. On IV medication. Low blood pressure and high blood sugar levels. Reaction to medication?

My mother was admitted to the hospital on Monday for cellulitis in her abdomen . They put her on IV medications and kept her overnight. It was expected that she would be released today but I guess last night her blood pressure was very low (I don t k ow how low) and her blood sugars spiked (I don t k ow how high). As a result, the doctors want to keep her another day or two. What would cause the low pressure and sugar spike? They seem so unrelated to this infection. Maybe a reaction to the high power meds?
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HCM,

As it is your guess work only, doesn't require any explanation.

It is possible that treating doctor wants to continue intra venous medicines for one more day.

Blood pressure could have gone down initially, but after improvement when she is about to get discharged, chances of low BP are few only.

Similarly without normal blood glucose level, it is very difficult to achieve improvement.

Instead of guessing, you should have discussed your doubts with treating doctor.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, you can submit those with Healthcaremagic as well.

With good wishes,
Answered: Sun, 12 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor